New to medication, side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

papillon85
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/2/2011 11:39 PM (GMT -6)   
Hello all. I started taking 30mg of Cymbalta yesterday for depression and anxiety. I decided that I'm going to try 15mg because I think I'm extremely sensitive to these types of meds. I've tried others but never got past the initial side effects. This was a pretty big step for me as I've been reluctant to take an antidepressant. I'm really lucky that my doctor gave me some samples when I went to mothers appointment with her and I have an appointment in a month. I don't have insurance so I have to pay cash unfortunately and I have no income as of right now...Anyway, I am suffering from severe nausea that just won't go away! I don't know what to do for it, I tried some peppermint tea-it didn't help...I also noticed that my eyes are really dilated making them sensitive to light, I feel like a freak! and this is pretty bothersome! I hope that this general "weird" feeling goes away soon and that this medication can help get me out of my rut and on a good path. I also want to mention that I take a small dose of methadone daily (I went to a clinic because I had become addicted to pain meds but I wish I had just detoxed from the pills and never gone to the clinic!!!! Biggest mistake I've ever I made quite possibly) I don't want to be on this stuff anymore and I'm hoping the Cymbalta might help with getting off of it and all the horrible, crippling symptoms that I know lie ahead (I did it once but I was bed ridden and so sick I couldn't work so I decided to go back on it as I couldn't afford not to work) If anyone has any advice, insight, words of wisdom, etc. I'm all ears, thank you!

Post Edited (papillon85) : 7/2/2011 11:56:20 PM (GMT-6)


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 7/3/2011 6:02 AM (GMT -6)   
Side effects of antidepressants usually do wear off after a few weeks. Doctor's do try to get you to persevere with the medication as it does get better.
I have just started 10mg Amitriptyline for IBS pain and in the first couple of weeks I had drowsiness, itching and a bit of nausea but this has worn off. I also get the dilated pupil thing!!
Try not to worry and see how it goes.
Good Luck
Tori xx

Forum Moderator - IBS and UC

papillon85
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/3/2011 2:43 PM (GMT -6)   
Thank you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 19, 2018 1:02 PM (GMT -6)
There are a total of 2,953,238 posts in 323,984 threads.
View Active Threads


Who's Online
This forum has 162059 registered members. Please welcome our newest member, TS0625.
369 Guest(s), 11 Registered Member(s) are currently online.  Details
Gemlin, Michael_T, tcf5010, Hope4Happiness, Scaredy Cat, Acheybody, Sherrine, KYLEb23, quincy, FLBeachgal, iPoop